MAUDE Adverse Event Report: COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN

COVIDIEN ABRE VENOUS SELF-EXPANDING STENT SYSTEM; STENT, ILIAC VEIN
Model Number AB9U16060090
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 02/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician was attempting to use the abre venous self-expanding stent during procedure to treat a none calcified plaque lesion in the left proximal common iliac vein (civ).The vessel diameter and lesion length are 14mmand 50mm respectively.No embolic protection was used.There was no damage noted to packaging.There was no issue noted when removing the device from hoop/tray.The device was prepped per ifu with no issues identified.Improper deployment issue occurred.The thumbscrew/lock-pin was checked for securement prior to procedure.The lock-pin was removed prior to deployment with stent across the lesion.The vessel was not pre dilated.The device did not pass through a previously deployed stent.There was resistance encountered when advancing the device with no excessive force used.It was reported that the stent was fully deployed after inflation with a 10x40 non-medtronic balloon.The stent was sli ghtly below target but fully apposed to vessel wall via ivus.Patient had various levels of disease from superficial through and into the civ.Popliteal access.No pre dil of any zone before stenting the common iliac.There were issues advancing the stent through the superficial, but pushed through to the common iliac.Physician started deployment just above the lesion, began to flower the stent (wine glass shape), pulled it back into position, then fully deployed.Then quickly went to remove the catheter and it seemingly caught on the stent, and pulled the stent down, collapsing the proximal end.The distal end remained fully deployed, but did shift down the common iliac slightly.Physician manipulated the catheter several times, eventually releasing with a slightly twisting motion of the delivery system.The collapsed portion remained collapsed.Post balloon reopened the stent with ease and looked well apposed via ivus.There was no further patient injury.
 
Additional Manufacturer Narrative
Additional information: there was no apparent damage to the stent struts via ivus.There was no apparent damage noted to the vessel wall via ivus.There is no follow up needed for the stent placement as the physician found the placement to be adequate.The patient had no adverse effects from the procedure and will be returning to treat other diseases segments.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Image review: three screen shot images were received for analysis.The first two images are cine images and the third is an ivus image.In the first cine image the stent is being implanted.Approximately just over half of the stent is fully flowered in the image with the remainder of the stent is in a compacted state.Not visible in the image is the outer sheath distal radiopaque marking band and outer sheath braid.This indicates that abre stent deployment system has been removed from the patient.Per the initial reported event description, the stent delivery system was quickly removed it seemingly caught on the stent, and pulled the stent down, collapsing the proximal end.The distal end remained fully deployed but did shift down the common iliac slightly.Physician manipulated the catheter several times, eventually releasing with a slightly twisting motion of the delivery system.The collapsed portion remained collapsed.The image is consistent with this part of the reported event.In the second cine image the abre stent is fully deployed.This is consistent with the reported event of the stent being expanded with a balloon to achieve full deployment in the vessel.In the ivus image there is no apparent damage to the stent struts and no apparent damage noted to the vessel wall.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ABRE VENOUS SELF-EXPANDING STENT SYSTEM
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11366349
Report Number2183870-2021-00075
Device Sequence Number16341820
Product Code QAN
UDI-Device Identifier00643169796331
UDI-Public00643169796331
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P200026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/04/2023
Device Model NumberAB9U16060090
Device Catalogue NumberAB9U16060090
Device Lot NumberB081443
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/16/2021
Supplement Date Received by Manufacturer03/04/2021
04/06/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date03/08/2021
04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;